×

zbMATH — the first resource for mathematics

Almost everywhere convergence of the gradients of solutions to elliptic and parabolic equations. (English) Zbl 0783.35020
Let \(\Omega\) be a bounded open set of \(\mathbb{R}^ N\), \(1<p\), \(p'<\infty\), \(1/p+1/p'=1\). Consider the nonlinear elliptic equations \[ -\text{div} a(x,u_ n,Du_ n)=f_ n+ g_ n \quad \text{in } {\mathcal D}'(\Omega) \tag{1} \] where \(a:\Omega \times \mathbb{R} \times \mathbb{R}^ N \to \mathbb{R}^ N\) is a Carathéodory function satisfying the classical Leray-Lions hypotheses. Assume that \(u_ n\rightharpoonup u\) weakly in \(W^{1,p}(\Omega)\), strongly in \(L^ p_{\text{loc}}(\Omega)\) and a.e. in \(\Omega\), and \(f_ n \to f\) strongly in \(W^{-1,p'} (\Omega)\). Moreover, assume that \(g_ n \in W^{-1,p'}(\Omega)\) is bounded in the space \({\mathcal M}(\Omega)\) of Radon measures.
In the present paper, the authors prove that \(Du_ n \to Du\) strongly in \(\bigl( L^ q(\Omega) \bigr)^ N\) for any \(q<p\). This implies that, for a suitable subsequence \(n'\), \(Du_{n'} \to Du\) a.e. in \(\Omega\) (cf. the title of the paper) and, moreover, that it is allowed to pass to the limit in (1) such that \(-\text{div} a(x,u,Du) = f+g\) in \({\mathcal D}'(\Omega)\).
Besides, under the stronger hypotheses \(a(x,s,\zeta) \zeta \geq \alpha | \zeta |^ p\) for some \(\alpha>0\) (a.e. \(x \in \Omega\), and \(s \in \mathbb{R}\), \(\zeta \in \mathbb{R}^ N\) arbitrary) and \(g_ n \rightharpoonup g\) weakly in \(L^ 1(\Omega)\), they show that, for any fixed \(k>0\), the truncation \(T_ k\) of \(u_ n\) at height \(k\) satisfies \(DT_ k(u_ n) \to DT_ k(u)\) strongly in \(\bigl( L^ p_{\text{log}} (\Omega) \bigr)^ N\). Under suitably modified assumptions, corresponding results are obtained also in the parabolic case, i.e., when (1) is replaced by \[ \partial u_ n/ \partial t-\text{div} a(x,t,u_ n,Du_ n)=f_ n+g_ n \quad \text{in } {\mathcal D}'\bigl( \Omega \times(0,T)\bigr)\;(T>0 \text{ fixed}). \]

MSC:
35J60 Nonlinear elliptic equations
35K55 Nonlinear parabolic equations
35B99 Qualitative properties of solutions to partial differential equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Boccardo, L.; Murat, F.; Puel, J.-P., Existence de solutions non bornées pour certaines équations quasilinéaires, Portugaliae math., 41, 507-534, (1982) · Zbl 0524.35041
[2] Meyers, N.G., An Lp-estimate for the gradient of solutions of second order elliptic divergence equations, Ann. scu. norm. sup. Pisa, 17, 189-206, (1963) · Zbl 0127.31904
[3] Murat, F., L’injection du cône positif de H-1 dans W-1,q est compacte pour tout q < 2, J. math. pures appl., 60, 309-322, (1981) · Zbl 0471.46020
[4] Frehse, J., A refinement of Rellich’s theorem, Rend. mat., 5, 229-242, (1985) · Zbl 0666.46041
[5] Landes, R., On the existence of weak solutions of perturbed systems with critical growth, J. reine angew. math., 393, 21-38, (1989) · Zbl 0664.35027
[6] Boccardo, L.; Murat, F., Strongly nonlinear Cauchy problems with gradient dependent lower order nonlinearity, (), 247-254 · Zbl 0703.35094
[7] Boccardo, L.; Gallouet, T., Nonlinear elliptic and parabolic equations involving measure data, J. funct. analysis, 87, 149-169, (1989) · Zbl 0707.35060
[8] Boccardo, L.; Giachetti, D.; Murat, F., A generalization of a theorem of H. Brezis & F.E. Browder and applications to some unilateral problems, Ann. inst. Poincaré, analyse non lin., 7, 367-384, (1990) · Zbl 0716.46032
[9] Del Vecchio, T., Strongly nonlinear problems with Hamiltonian having natural growth, Houston J. math., 16, (1990) · Zbl 0714.35035
[10] Landes, R., Solvability of perturbed elliptic equations with critical growth exponent for the gradient, J. math. analysis applic., 139, 63-77, (1989) · Zbl 0691.35038
[11] H{\scedberg} L. & M{\scurat} F., Compactness of intervals in some spaces of distributions (to appear).
[12] Leray, J.; Lions, J.-L., Quelques résultats de visik sur LES problèmes elliptiques non linéaires par LES méthodes de minty-Browder, Bull. soc. math. fr., 93, 97-107, (1965) · Zbl 0132.10502
[13] Lions, J.-L., Quelques Méthodes de Résolution des problémes aux limites nonlinéaires, (1969), Dunod & Gauthier-Villars Paris · Zbl 0189.40603
[14] Cioranescu, D.; Murat, F., Un terme étrange venu d’ailleurs, (), 154-178, Vols 2 & 3 · Zbl 0496.35030
[15] B{\scensoussan} A., B{\scoccardo} L. & M{\scurat} F., H-convergence for quasilinear elliptic equations with quadratic growth (to appear).
[16] Browder, F.E., Existence theorems for nonlinear partial differential equations, (), 1-60 · Zbl 0212.27704
[17] Boccardo, L.; Murat, F.; Puel, J.-P., Existence of bounded solutions for nonlinear elliptic unilateral problem, Ann. mat. pura appl., 152, 183-196, (1988) · Zbl 0687.35042
[18] Boccardo, L.; Giachetti, D., Strongly nonlinear unilateral problems, Appl. math. opt., 9, 291-301, (1983) · Zbl 0535.49010
[19] Simon, J., Compact sets in the space L^{p}(0, T; B), Ann. mat. pura appl., 146, 65-96, (1987) · Zbl 0629.46031
[20] Boccardo, L.; Murat, F.; Puel, J.-P., Existence results for some quasilinear parabolic equations, Nonlinear analysis, 13, 373-392, (1989) · Zbl 0705.35066
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.